Alert archive / Louisiana / Severe Thunderstorm Warnings in 1997
Severe Thunderstorm Warning 22, NWS Shreveport, LA
NWS Shreveport, LA issued this severe thunderstorm warning at Jan 23, 1997, 9:30 PM CST for Ouachita Parish, Louisiana. It was in force for 30 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jan 23, 1997, 9:30 PM CST (03:30 UTC)
- Expired
- Jan 23, 1997, 10:00 PM CST
- In force
- 30 min
- Issued by
- NWS Shreveport, LA
- Area
- Whole counties
County Ouachita Parish, LA
The radar
The Shreveport radar (KSHV), 158 km from the middle of the area, began a volume at 03:34 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jan 23, 7:15 PM CST | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Shreveport, LA (KSHV), launched 00:00Z, 3.5 hours before the alert went out and 150 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 496 m above ground
- 0-6 km bulk shear
- 48 kt
- 0-1 km storm-relative helicity
- 307 m²/s²
- 0-3 km storm-relative helicity
- 470 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.3
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KSHV 240330 RRA SVRSHV LAC073-240400- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE SHREVEPORT LA 930 PM CST THU JAN 23 1997 THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A SEVERE THUNDERSTORM WARNING EFFECTIVE UNTIL 1000 PM CST FOR THE FOLLOWING AREA... IN NORTHEAST LOUISIANA ...OUACHITA PARISH AT 928 PM...DOPPLER RADAR IN SHREVEPORT INDICATED A SHORT LINE OF SEVERE THUNDERSTORMS FROM JUST WEST OF CALHOUN TO NEAR CHATHAM. THIS LINE WAS MOVING EAST NEAR 45 MPH AND MAY PRODUCE DAMAGING WINDS IN EXCESS OF 70 MPH AS WELL AS HAIL UP TO 1 INCH IN DIAMETER. GO TO A STRONG BUILDING. DO NOT STAND BY WINDOWS. DON'T USE TELEPHONES OR ELECTRICAL APPLIANCES UNTIL THE STORM HAS PASSED. 5/18
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jan 23, 7:45 PM CST, 1 hour 45 minutes earlier.
Area forecast discussion, Jan 23, 7:45 PM CST, 1 hour 45 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SHREVEPORT LA 745 PM CST THU JAN 23 1997 SVR WX RUNNING RAMPANT ACRS AREA THIS EVE. THOUGH STORMS ACRS MOST OF REGION...WORST ACTIVITY APPEARS CONCENTRATED NR WARM FNT INDICATED STILL JUST SOUTH OF A TYR-SHV-MLU LINE WHERE WINDS SHFT FM EAST TO SOUTH AND DEWPOINTS JUMP INTO LWR/MID 60S. SHV SOUNDING INDICATES HELICITIES OF 3-400 ALG FNT DUE IN PART TO BNDRY LYR EAST FLOW. ALSO...K AND TT INDECES STILL INCREASING TIL FROPA. ONLY GOOD NEWS IS THAT TOR THREAT SHOULD DIMINISH AS WARM FNT ACCELERATES NORTH. HOWEVER...SVR THREAT MAY NEED TO BE EXTENDED PAST MIDNIGHT FOR AR/LA PORTIONS. LEWP HOLDING TOGETHER IN NW LA AND EXPECT MORE SVR WX FM THAT. 3 HOUR FFG VALUES GENERALLY 2-3 INCHES FM THIS MRNG AND AS 1-2 INCHES HAVE FALLEN IN SVRL AREAS...REPEAT ACTIVITY LIKELY RESULT IN SOME MINOR FLDG. VII
In the hours before
Local storm report, Jan 23, 8:35 PM CST, 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OFFICE SHREVEPORT LA
835 PM CST THU JAN 23 1997
TIME(CST) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....PARISH LOCATION....
0548 PM MAYDELLE TX WIND DAMAGE
01/23/97 CHEROKEE POWERLINES DOWN/TREES DOWN
0630 PM PLEASANT GROVE TX .5 INCH HAIL
01/23/97 RUSK
0650 PM SUMMER GROVE LA NON QUALIFIED EVENT
01/23/97 CADDO 3 MILES EAST SOUTHEAST OF
WALLACE LAKE...TANK
EXPLOSION DUE TO LIGHTNING
0710 PM CLAYTON TX .75 INCH HAIL
01/23/97 PANOLA 5 MILES SOUTH OF CLAYTON
AT LAKE MURVAL
0715 PM PELICAN LA TORNADO
01/23/97 DE SOTO 300 YARD WIDE TORNADO
CONFIRMED 2 MILES SOUTH OF
PELICAN
0715 PM MANSFIELD LA .5 INCH HAIL
01/23/97 DE SOTO LOCATED 5 MILES WEST OF
MANSFIELD
0800 PM CARMEL LA .88 INCH HAIL
01/23/97 DE SOTO
0810 PM MOT LA .88 INCH HAIL
01/23/97 BOSSIER NORTHERN BOSSIER ON LA 2
BETWEEN PLAIN DEALING AND
SEREPTALocal storm report, Jan 23, 8:37 PM CST, 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OFFICE SHREVEPORT LA
835 PM CST THU JAN 23 1997
TIME(CST) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....PARISH LOCATION....
0548 PM MAYDELLE TX WIND DAMAGE
01/23/97 CHEROKEE POWERLINES DOWN/TREES DOWN
0630 PM PLEASANT GROVE TX .5 INCH HAIL
01/23/97 RUSK
0650 PM SUMMER GROVE LA NON QUALIFIED EVENT
01/23/97 CADDO 3 MILES EAST SOUTHEAST OF
WALLACE LAKE...TANK
EXPLOSION DUE TO LIGHTNING
0710 PM CLAYTON TX .75 INCH HAIL
01/23/97 PANOLA 5 MILES SOUTH OF CLAYTON
AT LAKE MURVAL
0715 PM PELICAN LA TORNADO
01/23/97 DE SOTO 300 YARD WIDE TORNADO
CONFIRMED 2 MILES SOUTH OF
PELICAN
0715 PM MANSFIELD LA .5 INCH HAIL
01/23/97 DE SOTO LOCATED 5 MILES WEST OF
MANSFIELD
0800 PM CARMEL LA .88 INCH HAIL
01/23/97 DE SOTO
0810 PM MOT LA .88 INCH HAIL
01/23/97 BOSSIER NORTHERN BOSSIER ON LA 2
BETWEEN PLAIN DEALING AND
SEREPTAThe office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 23, 6:38 PM CST | Tornado Warning | SHV | De Soto, Sabine | 37 min |
| Jan 23, 7:14 PM CST | Tornado Warning | SHV | De Soto, Red River | 46 min |
| Jan 23, 7:28 PM CST | Severe Thunderstorm Warning | SHV | De Soto | 32 min |
| Jan 23, 7:57 PM CST | Severe Thunderstorm Warning | SHV | De Soto | 48 min |
| Jan 23, 8:09 PM CST | Severe Thunderstorm Warning | SHV | Red River | 51 min |
| Jan 23, 8:20 PM CST | Severe Thunderstorm Warning | SHV | Bienville | 40 min |
| Jan 23, 9:00 PM CST | Severe Thunderstorm Warning | SHV | Jackson | 60 min |
Nearby
Severe Thunderstorm Warnings in Louisiana, 1997Every severe thunderstorm warning in 1997
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.